Alert archive / Indiana / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 86, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 10, 2020, 4:19 PM CDT for 4 counties in Indiana; Berrien County, Cass County, Michigan. It was in force for 71 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2020, 4:19 PM CDT (21:19 UTC)
- Expired
- Aug 10, 2020, 5:30 PM CDT
- In force
- 71 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties LaPorte County, IN, Marshall County, IN, Saint Joseph County, IN, Starke County, IN, Berrien County, MI, Cass County, MI
The radar
The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 4:42 PM CDT | TSTM WND GST 56 | 2 Wnw Michigan City, IN | |
| Aug 10, 4:48 PM CDT | TSTM WND DMG | 2 Sse Haskell, IN | LARGE TREE DOWN. TIME ESTIMATED FROM RADAR. |
| Aug 10, 5:05 PM CDT | HAIL 1 | Baroda, MI | ESTIMATED WIND GUSTS AROUND 50 MPH WITH SMALL TO MEDIUM SIZED TREE LIMBS DOWN. |
| Aug 10, 5:10 PM CDT | TSTM WND GST 63 | 2 E Brems, IN | |
| Aug 10, 5:12 PM CDT | TSTM WND DMG | 2 E Baroda, MI | HOLLYWOOD RD AND WEST LEMON CREEK IN BARODA TWP, WIND BLEW DOWN TRANSFORMER. |
| Aug 10, 5:16 PM CDT | TSTM WND DMG | 2 Sw Fair Plain, MI | ANSLEY AND LINCOLN IN SAINT JOSEPH TWP LARGE TREE ~2 FT DIA DOWN ACROSS ROAD. |
| Aug 10, 5:18 PM CDT | TSTM WND DMG | Berrien Springs, MI | HALF OF A 24 INCH DIAMETER TREE FELL ACROSS MARS STREET. |
| Aug 10, 5:21 PM CDT | TSTM WND DMG | Baroda, MI | SEVERAL TREES DOWN IN THE BARODA TOWNSHIP. ADDITIONAL REPORTS OF TREES DOWN IN GRAND BEACH, ST. JOSEPH, AND SURROUNDING AREAS. |
| Aug 10, 5:25 PM CDT | TSTM WND GST 67 | 3 N Benton Harbor, MI | |
| Aug 10, 5:30 PM CDT | TSTM WND DMG | 1 S Shoreham, MI | |
| Aug 10, 5:30 PM CDT | TSTM WND DMG | 2 N Bourbon, IN | TREES AND POWER LINES DOWN ALONG WITH PEA SIZED HAIL. |
| Aug 10, 5:30 PM CDT | TSTM WND DMG | Plymouth, IN | TREES AND POWER LINES DOWN ACROSS PLYMOUTH AREA. TIME ESTIMATED FROM RADAR. |
| Aug 10, 5:31 PM CDT | TSTM WND DMG | Fair Plain, MI | |
| Aug 10, 5:33 PM CDT | TSTM WND DMG | 1 W Benton Harbor, MI | |
| Aug 10, 5:34 PM CDT | TSTM WND DMG | 1 S Benton Harbor, MI | |
| Aug 10, 5:35 PM CDT | TSTM WND DMG | 4 E Granger, IN | TREE AND POWER LINE DOWN OVER ROAD. VIA TWITTER. |
| Aug 10, 5:36 PM CDT | TSTM WND DMG | Osceola, IN | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1597 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
390
WUUS53 KIWX 102119
SVRIWX
INC091-099-141-149-MIC021-027-102230-
/O.NEW.KIWX.SV.W.0086.200810T2119Z-200810T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
519 PM EDT Mon Aug 10 2020
The National Weather Service in Northern Indiana has issued a
* Severe Thunderstorm Warning for...
St. Joseph County in north central Indiana...
Starke County in northwestern Indiana...
Marshall County in north central Indiana...
La Porte County in northwestern Indiana...
Western Cass County in southwestern Michigan...
Berrien County in southwestern Michigan...
* Until 630 PM EDT/530 PM CDT/.
* At 517 PM EDT/417 PM CDT/, severe thunderstorms were located along
a line extending from 16 miles northeast of Hyde Park to near Gary
to near Crown Point to near Lake Village, moving east at 55 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Severe thunderstorms will be near...
Wanatah and La Crosse around 540 PM EDT.
Westville and Trail Creek around 545 PM EDT.
New Buffalo and Kingsford Heights around 550 PM EDT.
La Porte, Knox, Bridgman, North Judson, Three Oaks, Hamlet,
Shorewood-Tower Hills-Harbert and Shorewood-Tower Hill around 555
PM EDT.
Stevensville around 600 PM EDT.
Buchanan, Walkerton, New Carlisle and Koontz Lake around 605 PM
EDT.
Plymouth, North Liberty and Berrien Springs around 610 PM EDT.
South Bend, Niles and Culver around 615 PM EDT.
This includes the following highways...
Interstate 196 between mile markers 0 and 7.
Interstate 80 in Indiana between mile markers 38 and 87.
Interstate 94 in Indiana between mile markers 33 and 45.
Interstate 94 in Michigan between mile markers 0 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
&&
LAT...LON 4207 8622 4207 8605 4117 8607 4119 8693
4171 8693 4173 8691 4175 8693 4183 8678
4192 8666 4212 8654 4212 8649 4224 8636
4224 8622
TIME...MOT...LOC 2117Z 267DEG 50KT 4189 8729 4159 8739 4139 8732 4117
8744
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
JBALL3 follow-up statements
200
WWUS53 KIWX 102142
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
542 PM EDT Mon Aug 10 2020
INC091-099-141-149-MIC021-027-102230-
/O.CON.KIWX.SV.W.0086.000000T0000Z-200810T2230Z/
St. Joseph IN-Starke IN-Marshall IN-La Porte IN-Cass MI-Berrien MI-
542 PM EDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR ST. JOSEPH...STARKE...MARSHALL...LA PORTE...
WESTERN CASS AND BERRIEN COUNTIES...
At 541 PM EDT/441 PM CDT/, severe thunderstorms were located along a
line extending from 9 miles northwest of New Buffalo to near
Westville to Wanatah to near Dunns Bridge, moving east at 60 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Trail Creek around 545 PM EDT.
New Buffalo and Kingsford Heights around 550 PM EDT.
La Porte, Bridgman, North Judson, Shorewood-Tower Hills-Harbert
and Shorewood-Tower Hill around 555 PM EDT.
Knox, Stevensville and Hamlet around 600 PM EDT.
Buchanan, Walkerton, New Carlisle and Koontz Lake around 605 PM
EDT.
Plymouth, North Liberty and Berrien Springs around 610 PM EDT.
South Bend, Niles and Culver around 615 PM EDT.
Bremen, Georgetown, Gulivoire Park, Lakeville and Roseland around
620 PM EDT.
Other locations impacted by these severe thunderstorms include Dewey
Lake, Lomax, Waterford, Michiana Shores, Harbert, Bertrand, Fish
Lake, Brems, Crumstown and Tyner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
&&
LAT...LON 4207 8622 4207 8605 4117 8607 4119 8693
4171 8693 4173 8691 4175 8693 4183 8678
4192 8666 4212 8654 4212 8649 4224 8636
4224 8622
TIME...MOT...LOC 2141Z 267DEG 50KT 4191 8685 4161 8695 4141 8688 4119
8701
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
Brown065
WWUS53 KIWX 102211
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
611 PM EDT Mon Aug 10 2020
INC091-099-141-149-MIC021-027-102230-
/O.CON.KIWX.SV.W.0086.000000T0000Z-200810T2230Z/
St. Joseph IN-Starke IN-Marshall IN-La Porte IN-Cass MI-Berrien MI-
611 PM EDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR ST. JOSEPH...STARKE...MARSHALL...LA PORTE...
WESTERN CASS AND BERRIEN COUNTIES...
At 610 PM EDT/510 PM CDT/, severe thunderstorms were located along a
line extending from Berrien Springs to 6 miles southeast of New
Carlisle to 6 miles northwest of Plymouth to near Culver, moving east
at 60 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters quarter sized hail and tree
branches down in Baroda, Michigan.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
South Bend and Plymouth around 615 PM EDT.
Niles, Gulivoire Park, Lakeville and Roseland around 620 PM EDT.
Mishawaka, Dowagiac, Bremen and Argos around 625 PM EDT.
Osceola and Bourbon around 630 PM EDT.
Other locations impacted by these severe thunderstorms include Dewey
Lake, Lomax, Waterford, Michiana Shores, Harbert, Bertrand, Fish
Lake, Brems, Crumstown and Tyner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
&&
LAT...LON 4207 8622 4207 8605 4117 8607 4119 8693
4171 8693 4173 8691 4175 8693 4183 8678
4192 8666 4212 8654 4212 8649 4224 8636
4224 8622
TIME...MOT...LOC 2210Z 270DEG 50KT 4193 8633 4163 8643 4143 8636 4121
8649
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
Brown468
WWUS53 KIWX 102219
SVSIWX
Severe Weather Statement
National Weather Service Northern Indiana
619 PM EDT Mon Aug 10 2020
INC091-099-141-149-MIC021-027-102230-
/O.CON.KIWX.SV.W.0086.000000T0000Z-200810T2230Z/
St. Joseph IN-Starke IN-Marshall IN-La Porte IN-Cass MI-Berrien MI-
619 PM EDT Mon Aug 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM
EDT/530 PM CDT/ FOR ST. JOSEPH...STARKE...MARSHALL...EASTERN LA
PORTE...WESTERN CASS AND BERRIEN COUNTIES...
At 618 PM EDT/518 PM CDT/, severe thunderstorms were located along a
line extending from near Dowagiac to near Gulivoire Park to near
Bremen to near Culver, moving east at 60 mph.
These are very dangerous storms.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters quarter sized hail and tree
branches down in Baroda, Michigan.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
These severe storms will be near...
Dowagiac around 625 PM EDT.
Osceola and Bourbon around 630 PM EDT.
Other locations impacted by these severe thunderstorms include Dewey
Lake, Harbert, Bertrand, Fish Lake, Brems, Crumstown, Tyner,
Millburg, Hibbard and Tippecanoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.
&&
LAT...LON 4207 8622 4207 8605 4117 8607 4119 8681
4147 8671 4192 8666 4212 8654 4212 8649
4224 8636 4224 8622
TIME...MOT...LOC 2218Z 267DEG 50KT 4194 8620 4164 8630 4144 8623 4122
8636
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
$$
BrownWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:50 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 10, 1:50 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
250 PM EDT Mon Aug 10 2020
.SYNOPSIS...
Issued at 248 PM EDT Mon Aug 10 2020
A destructive line of severe thunderstorms with widespread damaging
winds will shift across the area late afternoon and evening before
diminishing overnight. Dry and warm weather will follow into next
weekend before a chance of showers and thunderstorms returns to the
area.
&&
.SHORT TERM...(Tonight)
Issued at 248 PM EDT Mon Aug 10 2020
Severe MCS over ern IA attm will blast ewd into wrn zones toward
21Z and into wrn OH by 00Z. Intense wake low seen post squall line
is contributing to extreme sfc gusts within the full extent of this
line segment. Expect continued organization along with some
expansion of this squall line as it carries east through aftn in
response to very unstable/moist downstream airmass. Noted
substantial and growing cold pool supports widespread sig wind gusts
through most of MI/IN portion of the CWA and perhaps extending
further through wrn OH. Ewd bending warm advection wing bears
watching too with at least some isolated pre-squall line svr storm
threat as well.
Otherwise in wake of this intense sys large scale convective
overturning should placate any additional substantial development
overnight and will just carry an isolated mention beyond mid
evening. Exception will be along swrn flank of cold pool bubble
where elevated isentropic lift may yield additional storms. For now
believe that will setup just south over nrn portion of IND CWA and
will amend later as needed.
&&
.LONG TERM...(Tuesday through Sunday)
Issued at 248 PM EDT Mon Aug 10 2020
In wake of short term storms this evening little to discuss as sfc
ridging builds across the lakes and pushes active frontal zone south
of the OH river. Not surprising 12Z med range guidance has abandoned
any potential precipitation locally until next weekend at the
earliest. Otherwise warm temps to persist within neutral thermal
advective pattern.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 100 PM EDT Mon Aug 10 2020
Ongoing convection in Iowa is expected to propagate into the area
this evening. Latest CAMS output has arrival at KSBN 22-23Z and KFWA
00-01Z. In addition to MVFR cigs/vsbys with TSRA will also include
mention of wind gust potential...especially at KSBN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lakeshore Flood Warning from 7 PM this evening to 10 AM CDT
Tuesday for INZ003.
Beach Hazards Statement from 7 PM CDT this evening through
Tuesday morning for INZ003.
MI...Lakeshore Flood Warning from 8 PM this evening to 11 AM EDT
Tuesday for MIZ077.
Beach Hazards Statement from 8 PM EDT this evening through
Tuesday morning for MIZ077.
OH...NONE.
LM...NONE.
&&
SYNOPSIS...T
UPDATE...T
SHORT TERM...T
LONG TERM...T
AVIATION...JAL
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 10, 2:05 PM CDT, 2 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 305 PM EDT Mon Aug 10 2020 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-111915- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale- 305 PM EDT Mon Aug 10 2020 /205 PM CDT Mon Aug 10 2020/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. ...Destructive wind threat increasing across northern Indiana and southwestern Lower Michigan late this afternoon into this evening... A line of severe thunderstorms, with a history of wind gusts between 70 and 100 mph, will race east across northern Illinois this afternoon, reaching northwestern Indiana and far southwestern Lower Michigan by 5 PM EDT. The line will then continue racing east at 60 to 70 mph across the remainder of northern Indiana and far southern Lower Michigan. While winds will pose the greatest risk, an isolated tornado will be possible. Isolated strong to severe thunderstorms could also develop ahead of the line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There a chances for thunderstorms Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. OHZ001-002-004-005-015-016-024-025-111915- Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 305 PM EDT Mon Aug 10 2020 This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. ...Threat for damaging winds increasing across northwestern Ohio... A line of severe thunderstorms is expected to race east across northern Indiana during the late afternoon and early evening hours, reaching northwestern Ohio after 7 pm EDT. Damaging wind gusts in excess of 70 mph with isolated high gusts, will be possible. Strong to severe thunderstorms could also develop ahead of the line. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There a chances for thunderstorms Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. LMZ043-046-MIZ077-111915- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Berrien- 305 PM EDT Mon Aug 10 2020 This Hazardous Weather Outlook is for southwest Michigan and the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. ...Dangerous line of thunderstorms to cause impacts across southeastern Lake Michigan and shores of Berrien county late this afternoon into this evening... A line of severe thunderstorms, with a history of wind gusts between 70 and 100 mph, will race east across northern Illinois this afternoon, and southern Lake Michigan, reaching southeastern Lake Michigan by 5 pm EDT. These storms will n
In the hours before
Local storm report, Aug 10, 10:42 AM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1142 AM EDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM TSTM WND DMG 3 NW ROSELAND 41.75N 86.31W
08/10/2020 ST. JOSEPH IN BROADCAST MEDIA
HEALTHY LOOKING TREE PARTIALLY SNAPPED. VIA
TWITTER. TIME ESTIMATED FROM RADAR.
&&
BROWNSpecial weather statement, Aug 10, 2:12 PM CDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Northern Indiana 312 PM EDT Mon Aug 10 2020 INZ003>005-012>016-020-022>024-MIZ077-078-102200- La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Cass IN-Miami-Wabash-Berrien-Cass MI- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, and Marcellus 312 PM EDT Mon Aug 10 2020 /212 PM CDT Mon Aug 10 2020/ ...DESTRUCTIVE LINE OF STORMS ARRIVING LATE THIS AFTERNOON... A line of storms with a history of producing wind gusts between 70 and 100 mph is tracking through northwest Illinois. This line will move into northwest Indiana and southwest Lower Michigan near 5 PM EDT. Secure outdoor items. Ensure you can receive watches and warnings. If a warning is issued, seek shelter in a sturdy building. Brown
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:03 PM CDT | Special Marine Warning | IWX | 117 min | |
| Aug 10, 3:25 PM CDT | Beach Hazards Statement | IWX | 19 hr | |
| Aug 10, 3:25 PM CDT | Lakeshore Flood Warning | IWX | 19 hr | |
| Aug 10, 3:38 PM CDT | Small Craft Advisory | IWX | 12 hr | |
| Aug 10, 4:22 PM CDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, Starke, White | 98 min |
| Aug 10, 4:48 PM CDT | Special Marine Warning | IWX | 117 min | |
| Aug 10, 5:24 PM CDT | Severe Thunderstorm Warning | IWX | Elkhart, Fulton, Kosciusko, LaGrange, Marshall, Noble and 2 more | 66 min |
| Aug 10, 5:38 PM CDT | Tornado Warning | IWX | Elkhart, Kosciusko, Marshall, Noble, Whitley | 22 min |
| Aug 10, 5:41 PM CDT | Tornado Warning | IWX | Elkhart, Kosciusko, Saint Joseph | 19 min |
| Aug 10, 5:48 PM CDT | Severe Thunderstorm Warning | IWX | Huntington, Kosciusko, Miami, Wabash, Whitley | 42 min |
| Aug 10, 6:11 PM CDT | Tornado Warning | IWX | Allen, Huntington, Whitley | 34 min |
| Aug 10, 6:18 PM CDT | Severe Thunderstorm Warning | IWX | Adams, Allen, DeKalb, Huntington, Noble, Wells and 1 more | 42 min |
| Aug 10, 6:22 PM CDT | Special Weather Statement | IWX | Steuben | 38 min |
| Aug 10, 6:25 PM CDT | Special Weather Statement | IWX | Blackford, Wells | 35 min |
| Aug 10, 6:51 PM CDT | Severe Thunderstorm Warning | IWX | Adams, Allen | 54 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2020Severe Thunderstorm Warnings in Michigan, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.